Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 47, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 30, 2011, 1:26 AM CDT for Livingston Parish, Saint Helena Parish, Tangipahoa Parish, Louisiana. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2011, 1:26 AM CDT (06:26 UTC)
- Expired
- Mar 30, 2011, 2:30 AM CDT
- In force
- 64 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Livingston Parish, LA, Saint Helena Parish, LA, Tangipahoa Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 29, 9:42 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 6.4 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 780 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
928
WUUS54 KLIX 300626
SVRLIX
LAC063-091-105-300730-
/O.NEW.KLIX.SV.W.0047.110330T0626Z-110330T0730Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
126 AM CDT WED MAR 30 2011
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LIVINGSTON PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF DENHAM SPRINGS...
SOUTHERN ST. HELENA PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF GREENSBURG...
SOUTHERN TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...HAMMOND...AMITE...
* UNTIL 230 AM CDT
* AT 125 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
DENHAM SPRINGS...AND MOVING NORTHEAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WATSON...WALKER...LIVINGSTON...MONTPELIER...INDEPENDENCE AND ROBERT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3052 9027 3035 9086 3037 9093 3040 9094
3040 9096 3042 9096 3043 9098 3045 9098
3048 9097 3057 9097 3058 9098 3072 9084
3074 9083 3091 9067
TIME...MOT...LOC 0626Z 243DEG 29KT 3043 9094
$$2 follow-up statements
737
WWUS54 KLIX 300645
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
145 AM CDT WED MAR 30 2011
LAC063-091-105-300730-
/O.CON.KLIX.SV.W.0047.000000T0000Z-110330T0730Z/
LIVINGSTON LA-TANGIPAHOA LA-ST. HELENA LA-
145 AM CDT WED MAR 30 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR SOUTHERN ST. HELENA...SOUTHERN TANGIPAHOA AND LIVINGSTON
PARISHES...
AT 134 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED OVER THE CENTRAL PORTION OF LIVINGSTON PARISH
WITH STRONGEST PART OF THE STORM JUST SOUTH OF LIVINGSTON...MOVING
NORTHEAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LIVINGSTON...MONTPELIER...GREENSBURG...HAMMOND...TICKFAW...
INDEPENDENCE...AMITE AND ROBERT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3052 9027 3035 9086 3037 9093 3040 9094
3040 9096 3042 9096 3043 9098 3045 9098
3048 9097 3057 9097 3058 9098 3072 9084
3074 9083 3091 9067
TIME...MOT...LOC 0636Z 243DEG 29KT 3047 9086
$$053
WWUS54 KLIX 300705
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
205 AM CDT WED MAR 30 2011
LAC063-091-300715-
/O.CAN.KLIX.SV.W.0047.000000T0000Z-110330T0730Z/
LIVINGSTON LA-ST. HELENA LA-
205 AM CDT WED MAR 30 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ST. HELENA AND
LIVINGSTON PARISHES IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3052 9027 3046 9047 3045 9054 3049 9056
3073 9057 3080 9056
TIME...MOT...LOC 0705Z 251DEG 41KT 3052 9048
$$
LAC105-300730-
/O.CON.KLIX.SV.W.0047.000000T0000Z-110330T0730Z/
TANGIPAHOA LA-
205 AM CDT WED MAR 30 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR SOUTHERN TANGIPAHOA PARISH...
AT 201 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR HAMMOND...MOVING EAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TICKFAW...INDEPENDENCE...AMITE AND ROBERT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3052 9027 3046 9047 3045 9054 3049 9056
3073 9057 3080 9056
TIME...MOT...LOC 0705Z 251DEG 41KT 3052 9048
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 9:55 PM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Mar 29, 9:55 PM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
955 PM CDT TUE MAR 29 2011
.UPDATE FOR TONIGHT...
LATEST UPPER AIR ANALYSIS SHOWED THE SHORT WAVE FROM IOWA TO TEXAS
PANHANDLE. IN ADDITION...A MOIST SOUTHWEST FLOW WAS IN PLACE FROM
EAST TEXAS TO ALABAMA. EARLY H2O PLOTS FROM REGIONAL SOUNDINGS
REVEALED 1.6 INCHES AT LCH AND 1.3 INCHES AT SLIDELL THIS EVENING.
SURFACE ANALYSIS SHOWED A BROAD LOW OVER SOUTHWEST LOUISIANA WITH
A STRONG NORTH WIND PUSH ACROSS TEXAS. COLD FRONTAL BOUNDARY WAS
LOCATED FROM NORTHEAST MISSISSIPPI TO NORTHWEST LOUISIANA TO HILL
COUNTRY OF TEXAS. ONE OF THE SHORT-RANGE MODEL...GFS...SHOWED A
SIGNIFICANT INCREASE IN PW VALUES INCREASE OVER 200 PERCENT ABOVE
NORMAL OR UP TO 1.8 INCHES ACROSS SOUTHWEST...SOUTH
CENTRAL...RIVER PARISHES OF LOUISIANA AND MISSISSIPPI COASTAL
AREAS FROM 06Z TO 12Z. AT THE SAME TIME...THE SURFACE LOW WILL
TRACK ACROSS THE FORECAST AREA. IN ADDITION ...WRF-ARW SHOWED A
LINE DEVELOPING FROM HANCOCK COUNTY ACROSS THE LAKE TO ASSUMPTION
PARISH BETWEEN MIDNIGHT AND 3AM WEDNESDAY...THEN DEVELOP SOUTH
FROM THE MISSISSIPPI SOUND TO THE NEW ORLEANS METRO AREA TO
TERREBONNE PARISH THROUGH 12Z WEDNESDAY. DUE TO HEAVY RAINFALL ACROSS THE
RIVER PARISHES AND AREAS IMMEDIATELY SOUTH OF LAKE PONTCHARTRAIN
THIS EVENING...ADDITIONAL RAINFALL OF 2 INCHES TO 3 INCHES MAY
CAUSE FLOODING PROBLEMS OVER RAIN DRENCHED AREAS. OTHER AREAS
OUTSIDE THE PROPOSED FLOOD WATCH MAY EXPERIENCE LOCALIZED STREET
FLOODING. THE THREAT OF HEAVY RAINFALL AND EXCESSIVE RUNOFF WILL
LIKELY SUBSIDE BY NOON WEDNESDAY.
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 10 AM WEDNESDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...IBERVILLE...ORLEANS...ST.
CHARLES...ST. JAMES...ST. JOHN THE BAPTIST...UPPER
JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST.
BERNARD...AND UPPER TERREBONNE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Mar 29, 7:21 PM CDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 721 PM CDT TUE MAR 29 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040- 046>050-056>070-MSZ068>071-077-080>082-301200- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 721 PM CDT TUE MAR 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED EARLY THIS EVENING...VERY LARGE HAIL MAY BE POSSIBLE WITH THE STRONGEST STORMS. IN ADDITION...FREQUENT LIGHTNING STRIKES AND HEAVY RAINFALL CAN BE EXPECTED WITH A FEW STORMS. NUMEROUS THUNDERSTORMS ARE EXPECTED AHEAD OF A COLD FRONT AS IT MOVES THROUGH THE AREA AFTER MIDNIGHT TONIGHT. DAMAGING WINDS WILL BE POSSIBLE WITH THE STRONGEST STORMS OVERNIGHT. IN ADDITION...THE ATMOSPHERE WILL BE CONDUCIVE FOR LARGE SCALE ROTATING STORMS WITH A TORNADO OR TWO POSSIBLE ACROSS SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI THIS EVENING. THEREFORE...A TORNADO WATCH IS IN EFFECT FOR THE OUTLOOK ARE UNTIL 10 PM THIS EVENING. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXIST THIS EVENING THROUGH WEDNESDAY ACROSS THE ENTIRE OUTLOOK AREA. THERE WILL ALSO BE THE POTENTIAL FOR HEAVY RAINFALL...WITH MOST AREAS EXPECTED TO RECEIVE 2 TO 3 INCHES OF RAIN FROM THIS EVENING THROUGH WEDNESDAY MORNING. LOCAL AMOUNTS OF 4 TO 5 INCHES WILL BE POSSIBLE IN AREAS THAT SEE REPEAT THUNDERSTORMS. LOCALIZED FLOODING IS POSSIBLE WHERE THE HEAVIEST RAINFALL AMOUNTS OCCUR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW STRONG TO SEVERE THUNDERSTORMS MAY OCCUR NEAR THE COAST EARLY WEDNESDAY MORNING BEFORE THE COLD FRONT PUSHES THE THUNDERSTORMS OFFSHORE. ANOTHER UPPER LEVEL DISTURBANCE WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT. BREEZY CONDITIONS IN THE WAKE OF THE COLD FRONT MAY CAUSE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT ACROSS THE COASTAL WATERS ON THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING THROUGH WEDNESDAY MORNING.
In the hours before
Local storm report, Mar 30, 12:20 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1220 AM CDT WED MAR 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1219 AM HAIL METAIRIE 30.00N 90.18W
03/30/2011 E0.75 INCH JEFFERSON LA BROADCAST MEDIA
DIME TO PENNY SIZED HAIL AT VETERANS AND INTERSTATE 10 IN
METAIRIE.
&&Special weather statement, Mar 30, 12:42 AM CDT, 44 minutes before
LAZ040-300630- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1242 AM CDT WED MAR 30 2011 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING ST. TAMMANY PARISH... AT 1238 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF MANDEVILLE...MOVING NORTHEAST AT 40 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... MADISONVILLE...MANDEVILLE...ABITA SPRINGS...BUSH AND SUN THE PRIMARY THREATS FROM THIS STORM ARE CONTINUOUS LIGHTNING...SUB SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Mar 30, 12:57 AM CDT, 29 minutes before
LAZ061-063-064-069-070-300700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1257 AM CDT WED MAR 30 2011 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING ST. BERNARD PARISH...JEFFERSON PARISH...PLAQUEMINES PARISH... AT 1256 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF BELLE CHASSE...OR ABOUT OVER BARATARIA...MOVING NORTHEAST AT 30 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...BELLE CHASSE...VIOLET AND YSCLOSKEY THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...SUB SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Mar 30, 1:06 AM CDT, 20 minutes before
LAZ037-046>050-300700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 106 AM CDT WED MAR 30 2011 ...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING IBERVILLE PARISH...LIVINGSTON PARISH...EAST BATON ROUGE PARISH...ST. HELENA PARISH...WEST BATON ROUGE PARISH...ASCENSION PARISH... AT 101 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR OAK HILLS PLACE...OR ABOUT OVER GARDERE...MOVING EAST AT 25 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...BATON ROUGE...OAK HILLS PLACE...WESTMINSTER...DENHAM SPRINGS...WATSON...WALKER...SPRINGFIELD...MONTPELIER AND LIVINGSTON THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Special weather statement, Mar 30, 1:09 AM CDT, 17 minutes before
LAZ040-062-MSZ080-081-300715- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 109 AM CDT WED MAR 30 2011 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING HANCOCK COUNTY...ORLEANS PARISH...ST. TAMMANY PARISH...HARRISON COUNTY... AT 105 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 9 MILES EAST OF EAST NEW ORLEANS...OR ABOUT 5 MILES WEST OF LAKE CATHERINE...MOVING NORTHEAST AT 35 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...LAKE CATHERINE...PEARLINGTON...WAVELAND...DIAMONDHEAD...BAY ST. LOUIS...PASS CHRISTIAN AND LONG BEACH THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Special weather statement, Mar 30, 1:14 AM CDT, 12 minutes before
LAZ038-040-300715- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 114 AM CDT WED MAR 30 2011 ...CLUSTERS OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING TANGIPAHOA PARISH...ST. TAMMANY PARISH... AT 110 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 9 MILES SOUTHWEST OF MANDEVILLE...AND ANOTHER CLUSTER OF STORMS SOUTHWEST OF BUSH. BOTH STORMS WERE MOVING NORTHEAST AT 35 MPH. THE CLUSTERS OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...MADISONVILLE...MANDEVILLE...COVINGTON...ABITA SPRINGS...BUSH AND SUN THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 7:00 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Plaquemines, Saint Bernard, Saint Charles | 39 min |
| Mar 29, 7:05 PM CDT | Flash Flood Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles | 3 hr |
| Mar 29, 7:16 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 59 min |
| Mar 29, 7:20 PM CDT | Severe Thunderstorm Warning | LIX | Pointe Coupee | 55 min |
| Mar 29, 7:33 PM CDT | Tornado Warning | LIX | Plaquemines, Saint Bernard | 42 min |
| Mar 29, 8:01 PM CDT | Special Marine Warning | LIX | 119 min | |
| Mar 29, 8:02 PM CDT | Severe Thunderstorm Warning | LIX | West Feliciana | 28 min |
| Mar 29, 8:18 PM CDT | Tornado Warning | LIX | Plaquemines, Saint Bernard | 27 min |
| Mar 29, 9:07 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena | 53 min |
| Mar 29, 9:35 PM CDT | Special Marine Warning | LIX | 85 min | |
| Mar 29, 10:09 PM CDT | Severe Thunderstorm Warning | LIX | Livingston, Saint Helena, Saint Tammany, Tangipahoa, Washington | 66 min |
| Mar 29, 10:22 PM CDT | Flood Watch | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 6 more | 9 hr |
| Mar 29, 10:57 PM CDT | Special Marine Warning | LIX | 93 min | |
| Mar 29, 11:18 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, East Baton Rouge, Iberville, West Baton Rouge | 57 min |
| Mar 29, 11:41 PM CDT | Special Marine Warning | LIX | 64 min | |
| Mar 29, 11:41 PM CDT | Tornado Warning | LIX | Plaquemines, Saint Bernard | 34 min |
| Mar 29, 11:48 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena, West Baton Rouge | 57 min |
| Mar 29, 11:52 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Livingston, Saint James, Saint John the Baptist, Tangipahoa | 53 min |
| Mar 29, 11:53 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Saint Charles | 37 min |
| Mar 29, 11:55 PM CDT | Special Marine Warning | LIX | 65 min | |
| Mar 30, 12:09 AM CDT | Special Marine Warning | LIX | 66 min | |
| Mar 30, 12:19 AM CDT | Tornado Warning | LIX | Saint Bernard | 26 min |
| Mar 30, 12:27 AM CDT | Special Marine Warning | LIX | 63 min | |
| Mar 30, 12:30 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Saint Bernard | 45 min |
| Mar 30, 12:36 AM CDT | Special Marine Warning | LIX | 54 min | |
| Mar 30, 12:47 AM CDT | Tornado Warning | LIX | Saint John the Baptist | 28 min |
| Mar 30, 12:53 AM CDT | Special Marine Warning | LIX | 52 min | |
| Mar 30, 1:10 AM CDT | Special Marine Warning | LIX | 50 min | |
| Mar 30, 1:41 AM CDT | Special Marine Warning | LIX | 64 min | |
| Mar 30, 1:45 AM CDT | Tornado Warning | LIX | Saint Bernard | 30 min |
| Mar 30, 2:12 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa, Washington | 63 min |
| Mar 30, 2:32 AM CDT | Special Marine Warning | LIX | 58 min | |
| Mar 30, 3:25 AM CDT | Special Marine Warning | LIX | 65 min | |
| Mar 30, 3:41 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Livingston, Saint John the Baptist | 64 min |
| Mar 30, 4:23 AM CDT | Special Marine Warning | LIX | 37 min | |
| Mar 30, 5:08 AM CDT | Severe Thunderstorm Warning | LIX | Assumption, Lafourche, Saint James | 32 min |
| Mar 30, 5:48 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, West Baton Rouge, West Feliciana | 31 min |
| Mar 30, 5:53 AM CDT | Special Marine Warning | LIX | 67 min | |
| Mar 30, 6:55 AM CDT | Special Marine Warning | LIX | 65 min | |
| Mar 30, 6:57 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Plaquemines | 48 min |
| Mar 30, 6:59 AM CDT | Special Marine Warning | LIX | 31 min | |
| Mar 30, 7:20 AM CDT | Special Marine Warning | LIX | 55 min | |
| Mar 30, 7:37 AM CDT | Severe Thunderstorm Warning | LIX | Plaquemines | 38 min |
| Mar 30, 7:41 AM CDT | Special Marine Warning | LIX | 64 min | |
| Mar 30, 7:43 AM CDT | Special Marine Warning | LIX | 62 min | |
| Mar 30, 8:40 AM CDT | Special Marine Warning | LIX | 35 min | |
| Mar 30, 9:06 AM CDT | Special Marine Warning | LIX | 24 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.